Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? - Sweden
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) - Google
What is your current age, height, weight? - 25, 183, 82kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? -Finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? - 1mg daily
What condition was being treated with the drug? - Diffuse male hair loss
For how long did you take the drug (weeks/months/years)? - 9-10 months
How old were you, and WHEN (date) did you start the drug? - 23 yrs old, early 2019
How old were you when you quit, and WHEN (date) did you quit? - 23 yrs old, late 2019
How did you quit (cold turkey or taper off)? - Cold turkey
How long into your usage did you notice the onset of side effects? - Probably around 5-6 months
What side effects did you experience that have yet to resolve since discontinuation? - low feeling in penis, low pleasure during orgasm, sleeping issues and loss of “drive”.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? - Mainly living a health lifestyle.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
- So as a young male I started to experience hair loss from the age of 17/18. In my teens I had great hair and it was my bread and butter.
I’ve always had good looks and my hair was a big deal to me, since getting a lot of girls and stuff was part of my life.
So I started experience diffuset thinning at a young age. My dad is bald on top of his head so I knew it would happen sooner or later.
Fast forward a few years and it really started to show, I wasn’t super freaked out about it since I knew it would happen but I still Googled to find some cure.
Found out about Finasteride and it read all about it. Reading the studies it seemed pretty mild, with ED and gyno being the “worst” side effects. I noted them and since I had some gyno in my teenage years I noted to myself that I would stop if I felt I’d get it again.
So I started the drug and everything was fine for about 6 months. In this time my libido did decrease, but I was not really aware of it because it faded away slowly. At this time my left ball started to ache one night, got a ultrasound and everything looked fine, but some time after this I noticed it became kind of soft and decreased in size. My right nut was unaffected.
After maybe 7-8 months I noticed a decline in my drive in life. I rarely wanted to hang out with friends, never thought about girls etc. Didn’t connect it with the drug at all. So I kept going, and after a few more months my nipples started to hurt.
I understood that it was gyno and at that time I hopped off the drug.
After maybe 3 months it went away. But my libido never returned and my penis was often feeling cold to the touch, especially the glans.
That’s when I found out about PFS.
Its now been over a year since I quit, but some symptoms still stay with me.
-No or very little libido
-Less drive in life, but I still get on (better after discontinuing Fin)
-Penis get hard, but no or very little feeling. If I stop touching it, it goes flaccid fast.
-My nocturnal and spontanues erection are less frequent and of low quality.
-My Hb decreased from 150 g/L to around 120 g/L
The good parts are:
-My left nut got its size back
-My sperm was basically only water on Fin, but has slowly returned to thick white.
-Gyno faded away
Adding in Creatine 5g/day has helped my glans to become warm again. The skin around my balls also used to be tight, like when you take a cold bath. But Creatine has also mitigated this to some extent and now it hangs pretty much like normal.
I’ve read everything there is to read about Fin and I’m sure most of our issues are due to changes in neurosteroids. Going forward I’m going to start trying to manipulate this.
My first course of action will be to get blood tests on serum T, SHBG, E2, Prolactin, LH and Hb.
After this I am probably going to start off with trying the HCG 150-250 UI EoD and see what will happen. Wish me luck guys!